How it All Began

Bonjour,

I’m 98 days into withdrawal, and I unfortunately haven’t documented anything before now. However, luckily for you, I do have a pretty decent memory! So this is my story from the beginning…or at least what I remember of it hehe.

……………………………………………………………………………………………………………………………………………

It all started during my last year of high school. I was under a lot of pressure, worrying about projects, exams, portfolios, getting into university…typical school stuff. It was in the thick of this that I noticed a rash on my neck. It was eczema, so I decided to just let it heal on its own because I really didn’t have time to go the doctor.

Unfortunately, it didn’t get better. It stayed the same, while other rashes popped up on my hands.

When I finally had time to go to the doctor in March, he gave me a cream (I can’t remember what it was…probably Hydroval). I put it on, and the rash got better. BUT it didn’t go away completely. It didn’t really bother me, so I stuck with the cream until around August. At this point, my skin was getting worse. I had a red rash all over my neck and my inner elbows.

This was when I went to the dermatologist. He took one look at my skin, said it was eczema, and gave me Elidel, a non-steroidal immunosuppressant. The cream controlled the spreading rash, so I used it for five months. However, I no longer believed that it was just eczema.

I stopped using Elidel in January 2012 because my skin was stagnant. It wasn’t getting better or worse. Within a week of stopping, the rash had spread to my back and my forearms–places that I rarely had problems with before. I panicked, thinking that I had candida.

I went on the anti-candida diet for a month, eating only vegetables, chicken, and fish. Even so, the rash continued to spread, and my neck started oozing. Little did I know, I was detoxing and withdrawing from the creams, so the diet was actually making my symptoms worse! Of course I went back to the dermatologist, who gave me Clobetasol Propionate (a super potent topical steroid), and of course my skin improved overnight. He wanted me to use the cream for two weeks, and then switch over to Hydroval. I did just that, and of course, once I stopped using the super steroid, the rash started coming back slowly. I waited about a week before using the Hydroval, which controlled the rash a bit. I used the Hydroval for three months.

When school was over in May, I had time to go to the doctor again. He got me to see a different dermatologist and an allergist. The allergist gave me Diprosalic, another topical steroid with salicylic acid. I used it for three weeks, and my skin was the best it had been in a long time. It was back to it’s normal colour, and I was able to wear a t-shirt in public for the first time since August 2011 (it was June by then). But even before the three weeks were up, I felt the rash coming back.

It returned as red, itchy bumps on my neck and my arms. From there, it slowly became flaky. The bumps turned into dark patches, and the patches merged until they covered my entire torso and parts of my legs. The majority of this happened in the first month, and now, even in my fourth month, it’s still spreading, albeit more slowly. Almost 90% of my body has the rash, and I haven’t had any breaks so far. Hopefully my skin will improve soon!

Mariella

Advertisements